Top
10
Doctor insights on: Epidural Steroid Causing Weight Gain

Share
1

1
Would an epidural in my lower back cause weight gain, due to the steroid in the medication?

Would an epidural in my lower back cause weight gain, due to the steroid in the medication?

Steroid: One dose of steroid won't affect your weight gain. More importantly the steroid may not be controlling your back pain and you need a follow-up visit with the doctor taking care of back pain. If you are gaining wait you need to go on a diet. ...Read more

Dr. Ira Katz
2 doctors shared insights

Epidural (Definition)

The epidural space is an anatomical space just outside the fluid filled sac that contains the spinal cord and brain. Anesthesiologists and pain physicians are skilled at placing needles or catheters (tubes) into this space in the spinal canal to administer medications. These medicines can treat the pain of surgery or labor. These medicines can also be used to treat chronic ...Read more


2

2
Will an Epidural Steroid Injection for herniated disc (l4-l5) cause any weight gain or any other serious side effect? (20 year old college athlete)

Will an Epidural Steroid Injection for herniated disc (l4-l5) cause any weight gain or any other serious side effect? (20 year old college athlete)

Potentially: The systemic effects of the steroid in an epidural injection are usually much lower than when taken orally, but they can still happen including weight gain, elevating blood glucose, and immune suppression to name a few. ...Read more

5

5
Can meds with steroids cause weight gain and be dangerous to health?

Steroids: Yes but cetain disorders require them. Don't stop without a doctors advise. ...Read more

6

6
Can medications with steroids in them cause weight gain? Are they dangerous to a person's overall health?

YES: Yes they can cause weight gain and yes they can cause a number of other medical illnesses including (but not limited to); diabetes, decreased immunity, decreased wound healing, mental disorders, insomnia ... It's a long list. ...Read more

10

10
Does symbicort (budesonide and formoterol) have steroids? Does it cause weight gain ?

Symbicort (budesonide and formoterol): Increased appetite is considered uncommon with Symbicort (budesonide and formoterol). Decreased appetite is more common. Weight loss is not common but I have seen no reports linked to weight gain. Symbicort (budesonide and formoterol) contains Budesonide -a steroid. ...Read more

Dr. Michael Rothman
1,333 doctors shared insights

Weight Gain (Definition)

Weight gain is an increase in body weight. This can be a result of increases to muscle mass, increases in body fat, or increases in body fluids like water. Occasionally, weight gain can be a symptom of ...Read more


Dr. Gregg Albers
2,230 doctors shared insights

Steroids (Definition)

Many children with croup need prescription medications. Often steroids can ...Read more